Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Chemist--i need your help--you still here? fluffy

Posted by Barbaracat on September 15, 2004, at 13:24:51

In reply to Re: Chemist--i need your help--you still here?, posted by fluffy on September 15, 2004, at 10:43:56


> Glad to hear you are at an equilibrium with your moods. I'm so glad you jumped in.

**It's good to reconnect with you. We have a great community here, like old friends you haven't seen for a while but you resume right where you left off. Yeah, I'm doing pretty good these days as long as I stay away from alcohol which I find hard to do at times. It always brings my mood and physical well-being down. I truly believe that alot of my improvement has been to doubling my thyroid medication. More on that further on down.
>
> Yeah--I'm having a hard time right now. Feeling pretty fragile. I'm so tired of these Fall depressions that i could just puke. It takes all of my mental energy to just eat and try to keep the negative thoughts from overwhelming me.

**I think the hardest part is the fear of where those negative thoughts will take us, swamp us. It's like trying to hold back a dark tidal wave. No wonder it's exhausting.
>
> hmm. The inner itch. It felt like an inner agitation. And when my doctor put me on Risperdal, it magically wiped it away. (which I was thankful for). And the inner agitation was accompanied by an increased libido and racing thoughts. So I associated it with the "up" of my cycle. Unfortunately, the Risperdal has done little for the downs. And like I posted before, I feel wiped of my personality. so I'm not sure if it's the depakote to blame or for me, the more obvious culprit, the risperdal.

**I've been reading alot about the neuroleptics and how they have this strange effect on dopamine, being agonists on some dopamine receptors and antagonists on others and it's difficult to predict which one will do what. Dopamine is the supposedly 'feel good' neurohormone and accounts for hypersexuality. So if Risperdal cooled down those buzzed feelings, chances are it is a potent dopamine antagonist. Which is not a good thing if you're now deficient in dopamine cause you'll feel tired, drab, and without much interest in anything.
>
> If I ditch the depakote, though, I'm not sure what's next for me. I seem to be at the end of the rope in terms of conventional treatments. I've always had a haunting feeling that my thyroid is somewhat to blame. (my mom has thyroid disease). I've thought about running the notion of being on T4 or T4/T3 combo by my doctor as a main mood stabilizer to see what would happen. All I know is that no matter what we've tried, nothing seems to dent the rapid cycling pattern I've been in for 2 years now.

***Girl, if your Mom had low thyroid chances are you do too. I've had it for years and years. My Mom had it, and a few Aunts. I was treated by the conventional T4 then moved on to a natural product with T3/T4 and was relatively stable for years. Lithium damages the thyroid and my TSH levels were literally ping-ponging over the charts. My TSH tests were coming back in the high range, I felt cold, tired and my fibromyalgia symptoms were awful. So I made an executive decision to double my dose (now on 2 grains of Westhroid which is like Armour).

Katy, I can't believe the difference it made, especially in the area of muscle weakness, pain and fatigue. That inner agitation you were talking about is paradoxically a symptom of low thyroid. Hypothyroidism can cause panic, anxiety along with the dragging depression, fatigue and body chill and stiffness.

I'm even thinking of raising it 'just to see'. I don't trust TSH tests because they don't measure what the cells are actually metabolizing. I go on my average temperature readings taken 3 times throughout the day for 3 days. If it's lower than 98.2, I'm hypothyroid. Pretty simple.

I think the St. John's Wort and lithium are helping to give my neurochemistry a boost, but without adequate thyroid it would be a very sluggish ineffective boost. Nothing works if your thyroid is sluggish. So I very highy recommend you drag your poor weary body to someone who is willing to let you try it and hopefully it won't be a conventional endo. Yes, definitely T3/T4. Don't let anyone talk you into T4 only. Been there, done that and it doesn't work.
>
> I've started to date a wonderful man. And I feel like such a freak. I don't know how to tell him that this is what I go through. he knows that i'm bipolar.. But right now, my heart just isn't in anything, let alone a new relationship. I just don't know what to do. I feel like I'm at my wit's end with all this. And i don't know if or when I'll feel recovered from this nasty illness. I hate it.

**Congrats on the man, but whew, talk about stress! You always feels like you have to be 'UP' and perky in order to not lose them. It's exhausting. Hopefully he's someone who's been there and can relate and have compassion for a person he cares about. You might tell him that there will be times when you won't be available because you're working things through, that it won't always be like this (it won't) and that he's met you at a real vulnerable time in your life. I guess what I'm saying is don't pretend but also don't subject him to the worst. We know how crazy and dark this stuff can make us and that's alot of ask of anyone who hasn't been on the road with us for some time. You can't make him your shrink but on the other hand, maybe there's something he can relate to from his own life and would welcome sharing with you. Getting the other person to talk about themselves is a great way to bond with that person, gives you a break from having to think of what the heck to say, and is a give and take exchange that can open your hearts, no matter how screwed up you're feeling. If you can find that little soft spot of heart and tenderness, it will spread out and flow. We've all been there and we all want to help another given the chance. The most important thing, however, in the early stages is to have a safety net where you can go when you're feeling really weird so as not to burden him with the scary stuff.
>
> Sorry to be so negative. I can't help it. It helps to write some of my angry thoughts down.
>
> Thanks Barb-cat,

**Oh, you're very welcome. You've helped me alot. I really hope you're able to cry during this time. You end up looking like a puffy hag but it breaks up that stuck negativity. Keep me posted. And give T3/T4 a try.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Barbaracat thread:339744
URL: http://www.dr-bob.org/babble/20040915/msgs/391124.html